Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 10, NWS North Platte, NE

April 20, 200811 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 20, 2008, 2:53 AM CDT for 11 counties in Nebraska. It took effect at Apr 20, 2008, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 2:53 AM CDT (07:53 UTC)
In effect from
Apr 20, 2008, 1:00 PM CDT
Expired
Apr 20, 2008, 6:51 PM CDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3338 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 200753
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 AM CDT SUN APR 20 2008

...STRONG WINDS LIKELY THIS AFTERNOON ACROSS THE EASTERN SANDHILLS
AND PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA...

.HIGH PRESSURE TO THE EAST...COUPLED WITH DEEPENING LOW PRESSURE
TO THE WEST...WILL PRODUCE STRONG SOUTHERLY WINDS THIS AFTERNOON. 
SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE
LIKELY EAST OF A LINE FROM VALENTINE...TO ARNOLD. WINDS WILL
DIMINISH AFTER SUNSET...AS THE LOW PRESSURE AND AN ASSOCIATED COLD
FRONT MOVES EAST...ALLOWING WINDS TO SHIFT TO THE WEST...THEN
NORTH OVERNIGHT. 

NEZ005>010-026>029-038-210100-
/O.NEW.KLBF.WI.Y.0010.080420T1800Z-080421T0100Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
253 AM CDT SUN APR 20 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

STRONG SOUTHERLY WINDS WILL DEVELOP THIS AFTERNOON...EAST OF AN
APPROACHING COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE CENTER.
BY AFTERNOON...SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH ARE LIKELY EAST OF A LINE FROM VALENTINE...TO
ARNOLD. WINDS WILL DIMINISH AFTER SUNSET. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
CROSS WINDS ON EAST TO WEST ROUTES. 

$$

BUTTLER
2 follow-up statements
000 
WWUS73 KLBF 201920
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT SUN APR 20 2008


NEZ005-008-026-027-038-202030-
/O.CAN.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/
EASTERN CHERRY-BROWN-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...DUNNING...
TAYLOR...BROKEN BOW
220 PM CDT SUN APR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEED HAD DROPPED TO LESS THAN 30 MPH AND IS NOT EXPECTED TO
INCREASE. 

$$

NEZ006-007-009-010-028-029-210100-
/O.CON.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/
KEYA PAHA-BOYD-ROCK-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...BURWELL...BARTLETT
220 PM CDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...EAST OF AN
APPROACHING COLD FRONT AND ASSOCIATED SURFACE LOW PRESSURE
CENTER. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE EXPECTED. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES...SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG
CROSS WINDS ON EAST TO WEST ROUTES.

$$
SPRINGER
000 
WWUS73 KLBF 202351 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT SUN APR 20 2008

NEZ006-007-009-010-028-029-210100-
/O.CAN.KLBF.WI.Y.0010.000000T0000Z-080421T0100Z/
KEYA PAHA-BOYD-ROCK-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...BURWELL...BARTLETT
651 PM CDT SUN APR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH THIS EVENING.

$$

KAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:50 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 20, 2:50 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 AM CDT SUN APR 20 2008

.SYNOPSIS...

00Z UPR AIR OBS AND WV IMAGERY SHOW A CLOSED MID LVL LOW MOVING
NORTHEAST TOWARDS THE ATLANTIC COAST...WHILE A LARGE TROUGH WAS
POSITIONED OVER THE WEST COAST. FALLING HEIGHTS OVER THE ROCKIES AND
STRONG DECOUPLING HAVE RESULTED IN THE DEVELOPMENT OF A 60 KT
SOUTHERLY LLJ OVER WESTERN NEB. THIS LLJ WILL SHIFT TOWARD CENTRAL
NEB BY EARLY SUNDAY AFTERNOON...WITH A WELL MIXED BOUNDARY LAYER
AIRMASS SPREADING EAST INTO THE REGION. THESE FEATURES WILL LEAD TO
DANGEROUS FIRE WX CONDITIONS OVER WESTERN/SOUTHWESTERN NEB...AS WELL
AS WIND GUSTS REACHING WIND ADVISORY CRITERIA OVER NORTHEAST NEB.

&&

.DISCUSSION...

WARM MID LVL AIR /10 DEG C AT 700 MB/ WAS LOCATED OVER CO/NM AT
00Z...AND IS IN THE PROCESS OF MOVING NORTHEAST ACROSS THE HIGH
PLAINS. A SHALLOW MOIST LAYER IS FCST TO SPREAD NORTHEAST INTO
WESTERN NEB BY 12Z SUNDAY. DIFFERENTIAL ADVECTION OF THESE TWO
AIRMASSES COULD FAVOR SOME STRATUS DEVELOPMENT OVER
WESTERN/SOUTHWESTERN COUNTIES TOWARD SUNRISE. HOWEVER...BOUNDARY
LAYER IS EXPECTED TO REMAIN FAIRLY WELL MIXED DURING THE
OVERNIGHT...WHICH WOULD HINDER STRATUS DEVELOPMENT. BECAUSE OF THE
STRONG MIXING...DECIDED TO DECREASE SUNDAY MORNING CLOUDINESS...AND
MAY BUMP TEMPS UP A DEGREE OR TWO OVER THE WEST DUE TO INSOLATION
STRONGER THAN PREVIOUSLY EXPECTED. OTHERWISE...TEMPS IN THE LOW
80S OVER SOUTHWEST NEB TO MID 70S IN THE NORTHEAST LOOK LIKELY.

NAM BUFKIT SOUNDINGS SHOW WIND ADVISORY CRITERIA WILL BE MET OVER
OUR NORTHEAST COUNTIES SUNDAY AFTERNOON...THUS ADDED HEADLINES FOR
THIS HAZARD. IN ADDITION...RED FLAG WARNING IS IN EFFECT FOR
WESTERN AND SOUTHWESTERN COUNTIES /REFERENCE FIRE WX DISCUSSION AT
THE BOTTOM OF THIS AFD FOR MORE INFO/. MID LVL S/W TROUGH IS
EXPECTED TO PIVOT NORTHEAST THROUGH THE HIGH PLAINS SUNDAY
AFTERNOON...WITH SFC COLD FRONT SLIDING EAST ACROSS THE STATE
THROUGH SUNDAY NIGHT. WELL MIXED BOUNDARY LAYER AIRMASS WILL
RESIDE ALONG THE SFC TROUGH AXIS DURING SUNDAY AFTERNOON...WITH
INVERTED-V SOUNDING PROFILES OVER THE NORTHWESTERN PORTION OF THE
CWA ALONG WITH 200-400 J/KG OF SBCAPE. FEEL DAYTIME
HEATING...STRONG LOW LVL CONVG...AND APPROACHING MID LVL WAVE
COULD SUPPORT THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER FAR
NORTHWESTERN AND NORTH CENTRAL NEB SUNDAY AFTERNOON/EVENING. GIVEN
THE INVERTED-V SOUNDING PROFILE...GUSTY WINDS AND DRY LIGHTNING
COULD LEAD TO AN EVEN GREATER FIRE WX THREAT. ANY THUNDERSTORMS
THAT DO FORM WOULD LIKELY DISSIPATE SHORTLY AFTER SUNSET AS THE
BOUNDARY LAYER COOLS.

THE SFC COLD FRONT WILL PASS EAST OF THE CWA MONDAY MORNING...WITH
SIGNIFICANTLY COOLER DAYTIME HIGHS EXPECTED MONDAY AFTERNOON. STRONG
500-700 MB FGEN IS OBSERVED OVER NORTHWESTERN NEB MONDAY MORNING
INTO MID AFTERNOON. HOWEVER...POST FRONTAL AIRMASS APPEARS TO BE TOO
DRY TO SUPPORT PRECIP DEVELOPMENT. ANOTHER S/W TROUGH...WITH 100 KT
WESTERLY JET STREAK...IS FCST TO APPROACH WESTERN NEB BY 06Z
TUESDAY. STRONGEST LARGE SCALE ASCENT APPEARS TO QUICKLY SHIFT NORTH
OUT OF THE CWA BY 12Z...AND CURRENT MODEL FCSTS DO NOT APPEAR TO
BE AS FAVORABLE FOR PRECIPITATION AS RUNS 24 HRS AGO. KEPT POPS
IN FOR NOW...THOUGH THESE MAY NEED TO BE REMOVED IN FUTURE FCST
SHIFTS. AS WEDNESDAY AND THURSDAY APPROACH...THE GFS AND ECMWF
SHOW A PROGRESSIVE MID LVL S/W TROUGH APPROACHING THE
REGION...WITH STRONG SOUTHERLY LOW LVL FLOW TRANSPORTING A VERY
MOIST AIRMASS NORTHWARD INTO WESTERN NEB BY WED AFTERNOON. STEEP
MID LVL LAPSE RATES ARE ALSO FCST TO SPREAD EAST ATOP THE MOIST
AIRMASS...LEADING TO AN INCREASINGLY UNSTABLE ATMOSPHERE. THE MAIN
FOCUS FOR PRECIP/THUNDERSTORM DEVELOPMENT WEDNESDAY NIGHT WILL BE
IN THE FORM OF MOIST ISENTROPIC UPGLIDE...WHICH IS DEPICTED WELL
ON THE 305 K SURFACE. A 75-100 KT UPR LVL JET THEN PUNCHES EAST
INTO THE CWA DURING THURSDAY AFTERNOON...WITH A SFC COLD FRONT
PUSHING EAST OF THE CWA AND DRIER LOW LVL AIR SPREADING INTO
WESTERN NEB. THERE IS STILL POTENTIAL FOR THIS STORM SYSTEM TO
SLOW DOWN...SO WILL NOT CLEAR OUT POPS COMPLETELY OVER THE CWA
UNTIL SYSTEM TIMING BECOMES MORE CERTAIN.

&&

.AVIATION...

THROUGH 15Z THIS MORNING...LOW LEVEL WIND SHEAR IS
LIKELY AT THE KLBF TERMINAL. WINDS JUST OFF THE SURFACE WILL REACH
45 KTS WITH SURFACE WINDS UNDER 15 KTS. AS BETTER MIXING OCCURS
AFTER SUNRISE...SURFACE WINDS WILL RISE QUICKLY TO 20 TO 30 KTS. FOR
THE REMAINDER OF THE PERIOD...15Z THIS MORNING TO 12Z MONDAY
MORNING...VFR CEILINGS AND UNRESTRICTED VISIBILITIES ARE EXPECTED.
SURFACE WINDS WILL BE STRONG FROM THE SOUTH THROUGH 01Z THIS EVENING
WITH SUSTAINED WINDS OF 20 TO 25 KTS AND SOME PERIODIC GUSTS TO 30
KTS...ESPECIALLY AFTER 17Z THIS AFTERNOON. WINDS WILL BEGIN TO
DIMINISH THIS EVENING WITH A WESTERLY SHIFT EXPECTED TOWARD 06Z
TONIGHT.

&&

.FIRE WEATHER...

A RED FLAG WARNING HAS BEEN ISSUED FOR FORECAST
ZONES 204 AND 210 FROM 1 PM CDT (NOON MDT) THROUGH 8 PM CDT (7 PM
MDT) THIS AFTERNOON. A COMBINATION OF TEMPERATURES IN THE 70S TO
NEAR 80...DRY BOUNDARY LAYER CONDITIONS AND INFREQUENT WIND GUSTS UP
TO 25 MPH...WILL LEAD TO CRITICAL FIRE DANGER WEST OF A LINE FROM
CODY...TO PAXTON...TO HAYES CENTER. MINIMUM RELATIVE HUMIDITIES OF
10 TO 15 PERCENT ARE LIKELY IN THESE AREAS THIS AFTERNOON. IN
ADDITION TO THE FACTORS LISTED ABOVE...SOME DRY LIGHTNING IS
POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING OVER SHERIDAN AND
WESTERN CHERRY COUNTY.

EAST OF THE RED FLAG WARNING AREA...MINIMUM RELATIVE HUMIDITIES WILL BE
HIGHER...RANGING FROM 20 TO 35 PERCENT...HOWEVER SOUTHERLY WINDS
WILL BE MUCH HIGHER WITH SUSTAINED SOUTH WINDS OF 25 TO 35
MPH...WITH GUSTS TO 45 MPH...EAST OF A BRADY TO VALENTINE LINE.
INCREASED WINDS AND AFTERNOON TEMPS IN THE UPPER 70S TO NEAR 80 WILL
PRODUCE VERY RANGELAND HIGH FIRE DANGER CONDITIONS THIS AFTERNOON.
WINDS WILL DECREASE AND RELATIVE HUMIDITIES WILL RECOVER QUICKLY
THIS EVENING...WHICH WILL ALLEVIATE THE FIRE DANGER THREAT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR NEZ204-210.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR NEZ005>010-026>029-038.

&&

GARNER/BUTTLER
Hazardous weather outlook, Apr 19, 10:47 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT SAT APR 19 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-210400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1047 PM CDT SAT APR 19 2008 /947 PM MDT SAT APR 19 2008/

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF WESTERN NEBRASKA
FROM 1 PM CDT (NOON MDT) UNTIL 8 PM CDT (7 PM MDT)...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH TEMPERATURES IN THE MID 70S TO NEAR 80 AND GUSTY WINDS WILL
LEAD TO RELATIVE HUMIDITY LEVELS DROPPING TO AS LOW AS 10 TO 15
PERCENT ACROSS PORTIONS OF WESTERN NEBRASKA. DRY FUELS COMBINED
WITH THESE WEATHER CONDITIONS COULD LEAD TO RAPID FIRE GROWTH. AN
ADDITIONAL THREAT FOR FIRE STARTS WILL BE THE POTENTIAL FOR ISOLATED
DRY LIGHTNING WITH STRONG WIND GUSTS ACROSS NORTHERN PORTIONS OF
ZONE 204 AFTER 3 PM MDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:40 PM CDTRed Flag WarningLBFArthur, Chase, Cherry, Deuel, Garden, Grant and 5 more23 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.